Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

hearing voices

My husband is currently being treated for symptoms that relate to bipolar disorder.  He has tried several medications up to & including Haldol! The voices are his own & as he indicates, they keep bugging him constantly.  He actually repeats/wispers what he's being told. He says he feels lost.  The doctor has indicated it to possibly be delusional thought/mood disorder.  I sometimes, because of my own frustration, try to help by saying that it is not abnormal to have your subconscious going all the time, but try not to let it run you, as you are in control and you can control your moods & thoughts. I am a very loving and compassionate person & do not in any way want to make him feel bad by having said the wrong thing.  His doctor says is coping very well with what he deals with.  What can he & I do differently to make it better?  This has been going on for several years.  Thank you for any words of encouragement.
2 Responses
Avatar universal
Dear Toni,

It is often as difficult to be a caretaker of those suffering from mental illness as it is to be a sufferer.

Support and understanding are among the most important qualities you can offer your husband.

New and improved treatments are constantly being developed. Continue to be in touch with his psychiatrist, to be updated.

Best Wishes to you and your husband,


HFHS M.D.-SW
Avatar universal
I ALSO HAVE HAD TROUBLE WITH HEARING OTHER VOICES THAN MY OWN.  I CAN ALSO CARRY ON A CONVERSATION WITH MYSELF OR AN ARGUEMENT.  I USE TO THINK THIS WAS "OK" OR "NORMAL" BUT, THEN THE SHADOWS CAME INTO PLAY AND THE OVER WHELMING FEELING OF SOMEONE STANDING OVER ME ALL THE TIME.  I DRIVE TO WORK AND MOST OF THE TIME I AM LOOKING IN THE REAR VIEW MIRROR THINKING SOMEONE IS FOLLOWING ME.  MY HUSBAND WAS UNDERSTANDING AT FIRST BUT, NOW HE JUST THINKS I AM PLAIN CRAZY.  YOU SEE, MY MOM DIED 5 YEARS AGO AND MOST OF THIS STARTED ABOUT 3 YEARS AGO. I ALSO TRIED TO BLAME IT ON EARLY MENAPOSE. I WILL BE THIRTY IN A COUPLE OF DAYS.  I HAVE BEEN PUT ON PAXIL AND ZYPREXA.  MY MOOD CHANGES ALL THE TIME.  THERE IS ALOT OF THE TIME I HAVE TO FORCE MYSELF TO GET UP AND DO ANYTHING.  I DONT EVEEN LIKE GOING TO THE STORE WHERE I KNOW ALMOST EVERYONE BECAUSE, I FEEL THEY ALL KNOW I HAVE TO TAKE MEDS. JUST TO COPE WITH THE EVERY DAY LIFE MATTERS NO MATTER HOW SIMPLE OF A TASK THEY MAY BE.  JUST KNOWING THERE IS OTHERS IS SOMEWHAT COMFORTING.  I HOPE I WAS A LITTLE BIT OF HELP TO YOU.  ANY INFO. ON THIS MATTER WOULD BE GREATLY APPRECIATED.


THANK-YOU ELAINETOPHAT
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area